IVAL L. SALYER, M.D.; MICHAEL H. CYNAMON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: We read with interest the letter, "Stop Isoniazid Prophylaxis," by Israel (Ann Intern Med 80: 672-673, 1974) and would like to take issue with several points he raised.
It is clear that isoniazid (INH) is a potentially hepatotoxic agent (1, 2) and that patients on prophylaxis require close supervision. The Center for Disease Control currently recommends monitoring for symptoms monthly but considers periodic liver function tests to be of little additional value unless clinically indicated (1). Apparently most cases of INH-associated hepatitis are reversible if the medication is withdrawn soon after evidence of hepatic dysfunction is observed
SALYER IL, CYNAMON MH. Isoniazid. Ann Intern Med. 1974;81:272–273. doi: 10.7326/0003-4819-81-2-272
Download citation file:
Published: Ann Intern Med. 1974;81(2):272-273.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use